MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was regarding a newborn infant given art (nebirapine and zidobudine) as a result of a (b)(6) ag result on a plasma sample from the mother that was tested with the alere determine hiv 1/2 ag/ab combo.Testing was performed on retained kit lot 094901 with the following internal whole blood control samples: (b)(6).The kit performed as expected.Additionally, qc data and batch records for lot 094901 were reviewed.Release testing was valid and the lot was found to be performing as expected.A review of the complaints reported false positive or unconfirmed false positive related to lot number 094901 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.In house testing was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
Customer reported a newborn infant given art (nebirapine and zidobudine) as a result of a (b)(6) ag result on a plasma sample from the mother that was tested with the alere determine hiv 1/2 ag/ab combo while in active labor.Infant's gender and outcome were unknown.There is insufficient information to determine if a malfunction occurred.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4), inc.; however, this mdr is a retrospective filing in response to an fda observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7597324
Report Number1221359-2018-00327
Device Sequence Number1133862
Product Code MZF
UDI-Device Identifier10811877010323
UDI-Public011081187701032310094901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue Number7D2649
Device Lot Number094901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 DA